Alert archive / Texas / Tornado Warnings in 2005

Tornado Warning 6, NWS Houston/Galveston, TX

April 11, 2005Harris County, Montgomery County, Texas

NWS Houston/Galveston, TX issued this tornado warning at Apr 11, 2005, 9:16 AM CDT for Harris County, Montgomery County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2005, 9:16 AM CDT (14:16 UTC)
Expired
Apr 11, 2005, 10:00 AM CDT
In force
44 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

Counties Harris County, TX, Montgomery County, TX

The radar

The Houston radar (KHGX), 58 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 3:45 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2005-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1084 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2005-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 285 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1084 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
737 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
285 m²/s²
0-3 km storm-relative helicity
342 m²/s²
Significant tornado parameter
0.8
Supercell composite
12.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHGX 111416
TORHGX
TXC201-339-111500-
/O.NEW.KHGX.TO.W.0006.050411T1416Z-050411T1500Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
916 AM CDT MON APR 11 2005

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* TORNADO WARNING FOR...
  HARRIS COUNTY IN SOUTHEAST TEXAS
  MONTGOMERY COUNTY IN SOUTHEAST TEXAS

* UNTIL 1000 AM CDT

* AT 912 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS TORNADO
  WAS LOCATED NEAR JERSEY VILLAGE...MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ALDINE...
  SPRING...
  HUMBLE...
  KINGWOOD...
  CROSBY...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
MONDAY MORNING FOR SOUTHEAST TEXAS.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3006 9505 3002 9507 2999 9504 2999 9500
      2996 9499 2992 9502 2990 9522 2985 9556
      3001 9561 3015 9509

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Apr 11, 5:00 AM CDT, 4 hours 16 minutes earlier.

Area forecast discussion, Apr 11, 5:00 AM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
500 AM CDT MON APR 11 2005

.DISCUSSION...NEAR VERTICALLY STACKED LOW POSITIONED OVER KANSAS
EARLY THIS MORNING. ASCENT INCREASING ACROSS THE REGION ASSOCIATED
WITH FEATURE RESULTING IN CONSIDERABLE SHOWER AND THUNDERSTORM
ACTIVITY. SEVERAL WARNINGS ALREADY ISSUED. WILL SEE A CONTINUED
UNSETTLED WEATHER PATTERN THROUGH TODAY WITH A SEVERE THREAT
CONTINUING. RAIN CHANCES DIMINISH THIS EVENING AS LOW CONTINUES TO
MIGRATE EAST SENDING AN ASSOCIATED COLD FRONT OVER THE REGION.

&&

.MARINE...CONSIDERABLE SHOWER AND THUNDERSTORM ACTIVITY CAN BE
EXPECTED OVER THE COASTAL WATERS TODAY IN ADVANCE OF A COLD FRONT
APPROACHING THE REGION. RAIN CHANCES WILL DIMINISH BY EVENING...
WITH OUR MODERATE SOUTHERLY FLOW BECOMING NORTHWEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      78  52  73  55  76 /  90   0   0   0   0
HOUSTON (IAH)              73  54  73  57  77 /  90   0   0   0   0
GALVESTON (GLS)            74  62  71  64  73 /  90   0   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...

TX...
SEVERE THUNDERSTORM WATCH FROM 3 AM MONDAY UNTIL 11 AM MONDAY
      FOR THE FOLLOWING ZONES...BRAZORIA...CHAMBERS...FORT
      BEND...GALVESTON...HARRIS...HOUSTON...LIBERTY...
      MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...AND
      WALLER.

GM...
SEVERE THUNDERSTORM WATCH FROM 3 AM MONDAY UNTIL 11 AM MONDAY
      FOR THE FOLLOWING ZONES...GALVESTON BAY...AND WATERS FROM
      HIGH ISLAND TO FREEPORT OUT 20 NM.

&&
Hazardous weather outlook, Apr 11, 8:00 AM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
800 AM CDT MON APR 11 2005

TXZ163-164-176>179-195>200-210>214-226-227-235>238-121200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY-
POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
800 AM CDT MON APR 11 2005

...SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL EXPECTED ACROSS
SOUTHEAST TEXAS THROUGH EARLY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT.
AN UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE ACROSS
SOUTHEAST TEXAS DURING THE MORNING AND EARLY AFTERNOON HOURS TODAY.
THIS SYSTEM WILL COMBINE WITH MOIST AND UNSTABLE ATMOSPHERIC
CONDITIONS TO PRODUCE THE POSSIBILITY OF SEVERE WEATHER AND HEAVY
RAINFALL.

THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL...WITH
DAMAGING WINDS AND ISOLATED TORNADOES ALSO POSSIBLE. THE SEVERE
WEATHER THREAT AREA IS EAST OF A LINE FROM CROCKETT TO HUNTSVILLE TO
COLUMBUS TO EDNA. THE TIME FRAME FOR THE SEVERE WEATHER THREAT WILL BE
FROM EARLY MORNING THROUGH ABOUT 2 PM THIS AFTERNOON.

LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH TODAYS THUNDERSTORMS.
RAINFALL AMOUNTS WILL AVERAGE 1 TO 2 INCHES THROUGH EARLY AFTERNOON...
WITH ISOLATED TOTALS OF 4 TO 6 INCHES POSSIBLE. HEAVY RAINFALL COULD
CAUSE FLOODING OF STREETS...FEEDER ROADS...UNDERPASSES...AND OTHER
LOW LYING SPOTS. MORE SIGNIFICANT FLOODING IS POSSIBLE IN A FEW
LOCATIONS. MOTORISTS SHOULD USE CAUTION WHILE DRIVING TODAY AND
AVOID AREAS WHERE WATER COVERS THE ROAD.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THROUGH EARLY AFTERNOON.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 3:33 AM CDTSevere Thunderstorm WarningHGXMontgomery, Walker42 min
Apr 11, 3:46 AM CDTSevere Thunderstorm WarningHGXGrimes, Waller44 min
Apr 11, 3:56 AM CDTSevere Thunderstorm WarningHGXTrinity49 min
Apr 11, 3:56 AM CDTSevere Thunderstorm WarningHGXTrinity50 min
Apr 11, 4:12 AM CDTSevere Thunderstorm WarningHGXSan Jacinto, Walker48 min
Apr 11, 4:25 AM CDTSevere Thunderstorm WarningHGXGrimes, Montgomery50 min
Apr 11, 4:58 AM CDTSevere Thunderstorm WarningHGXWalker47 min
Apr 11, 5:31 AM CDTTornado WarningHGXWalker29 min
Apr 11, 6:19 AM CDTSevere Thunderstorm WarningHGXGrimes41 min
Apr 11, 6:34 AM CDTSevere Thunderstorm WarningHGXWalker46 min
Apr 11, 7:16 AM CDTSevere Thunderstorm WarningHGXTrinity44 min
Apr 11, 7:39 AM CDTFlash Flood WarningHGXMontgomery, Trinity, Walker2 hr
Apr 11, 8:00 AM CDTSevere Thunderstorm WarningHGXSan Jacinto, Walker30 min
Apr 11, 8:24 AM CDTSevere Thunderstorm WarningHGXPolk66 min
Apr 11, 9:07 AM CDTSevere Thunderstorm WarningHGXHarris, Liberty, Montgomery38 min
Apr 11, 9:13 AM CDTSevere Thunderstorm WarningHGXPolk, San Jacinto47 min
Apr 11, 9:52 AM CDTTornado WarningHGXHarris44 min

Nearby

Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.